Alert archive / Kansas / River Flood Warnings in 2020

River Flood Warning 18, NWS Topeka, KS

June 27, 2020Cloud County, Kansas

NWS Topeka, KS issued this river flood warning at Jun 27, 2020, 6:08 AM CDT for Cloud County, Kansas. It took effect at Jun 27, 2020, 10:47 AM CDT. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2020, 6:08 AM CDT (11:08 UTC)
In effect from
Jun 27, 2020, 10:47 AM CDT
Expired
Jun 29, 2020, 7:09 PM CDT
In force
56 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

County Cloud County, KS

The radar

The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Solomon River near Glasco (GLAK1).

Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jun 27, 4:28 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 27, 4:28 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
428 AM CDT Sat Jun 27 2020

.SHORT TERM...(Today and tonight)
Issued at 427 AM CDT Sat Jun 27 2020

Convection has developed overnight and continues early this morning
in response to a strengthening LLJ, a passing shortwave, and a
surface boundary that is draped across the area. Training storms in
the western part of the CWA have prompted a Flash Flood Warning in
Cloud, Clay, and Ottawa counties with heavy rainfall leading to
localized flooding in other areas. Convection will continue
through the early morning hours although the threat for severe
storms looks to have subsided. While a few storms may be capable
of producing strong winds, the main concern will be heavy rainfall
possibly leading to flooding concerns before convection comes to
an end by mid-morning. The previously mentioned surface boundary
lingers just north of the area through the day today with models
progging good recovery behind this morning's convection; CAPE
values rebound to near 3000 J/kg this afternoon with bulk shear
around 30-40 kts. Scattered storms may develop during the
afternoon along any mesoscale boundaries that remain; a few of
these storms could produce large hail and damaging winds.

.LONG TERM...(Sunday through Friday)
Issued at 427 AM CDT Sat Jun 27 2020

An upper trough over the southwest CONUS is progged to weaken as it
ejects to the northeast across the Plains on Sunday. This wave still
may allow for scattered convection to develop Sunday afternoon and
evening. Intermittent, small precipitation chances continue through
the middle of next week as the warm, moist airmass persists over the
area and waves of energy eject across the Plains. Hot and muggy
conditions are expected through the period with highs in the low to
mid-90s and dewpoints in the 70s creating heat indices in the upper
90s to near 100.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1151 PM CDT Fri Jun 26 2020

A complex of thunderstorms northwest of the KMHK area will
continue to build southeast, likely impacting the terminal between
06z-10z. Elsewhere, storm coverage and location is more uncertain,
so have backed off from prevailing thunder at the Topeka area TAF
sites. Showers and storms will linger in the vicinity through
14z, then should move off to the east. Additional development is
possible Saturday afternoon, but location is too uncertain to
warrant a mention at this time.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Flanagan
LONG TERM...Flanagan
AVIATION...Laflin
Hazardous weather outlook, Jun 27, 4:34 AM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
434 AM CDT Sat Jun 27 2020

KSZ008>012-020>024-026-034>040-054>056-058-059-280945-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
434 AM CDT Sat Jun 27 2020

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Ongoing convection will continue this morning although the severe
weather threat has subsided. Heavy rainfall may lead to localized
flooding before precipitation ends by mid-morning. Scattered
storms may develop this afternoon; these storms could produce
large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Special weather statement, Jun 27, 1:59 AM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Topeka KS
159 AM CDT Sat Jun 27 2020

KSZ011-012-023-024-270730-
Pottawatomie-Brown-Jackson-Nemaha-
159 AM CDT Sat Jun 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE...
NORTHERN JACKSON...SOUTHERN NEMAHA AND SOUTHWESTERN BROWN COUNTIES
UNTIL 230 AM CDT...

At 158 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southeast of Woodlawn to 3 miles north
of Soldier to 4 miles northwest of Havensville. Movement was
southeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Holton, Horton, Onaga, Wetmore, Whiting, Circleville, Netawaka,
Soldier, Havensville, Goff and Kickapoo Reservation.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Kansas.

LAT...LON 3982 9578 3965 9550 3965 9556 3960 9557
      3941 9581 3939 9616 3964 9623 3963 9601
TIME...MOT...LOC 0658Z 328DEG 26KT 3974 9577 3958 9597 3957 9612

Gargan
Special weather statement, Jun 27, 2:02 AM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Topeka KS
202 AM CDT Sat Jun 27 2020

KSZ026-270730-
Jefferson-
202 AM CDT Sat Jun 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
230 AM CDT...

At 201 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of Weston to 4 miles northeast of
McLouth to Ozawkie. Movement was southeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Oskaloosa, McLouth, Ozawkie and Perry Lake.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Kansas.

LAT...LON 3913 9519 3909 9519 3909 9553 3930 9554
      3930 9521 3932 9518 3913 9518
TIME...MOT...LOC 0701Z 321DEG 31KT 3940 9497 3926 9516 3924 9547

Gargan
Local storm report, Jun 27, 2:15 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
215 AM CDT SAT JUN 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLOOD            1 ENE GLASCO            39.36N 97.82W
06/27/2020                   CLOUD              KS   LAW ENFORCEMENT

            DITCHES OVERFLOWED JUST EAST OF GLASCO AND
            COVERED HIGHWAY 24.

&&

JW
Special weather statement, Jun 27, 2:19 AM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Topeka KS
219 AM CDT Sat Jun 27 2020

KSZ026-040-270745-
Jefferson-Douglas-
219 AM CDT Sat Jun 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON AND NORTHERN
DOUGLAS COUNTIES UNTIL 245 AM CDT...

At 218 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Tonganoxie to near
Williamstown to near Grantville. Movement was south at 30 mph.

Half inch hail and winds of 40 to 50 mph will be possible with these
storms.

Locations impacted include...
Lawrence, Eudora, Perry, Lecompton, Clinton, Lone Star, Clinton Lake
and Williamstown.

This includes Kansas Turnpike between mile markers 189 and 205.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern and east central Kansas.

LAT...LON 3886 9528 3887 9550 3905 9550 3906 9551
      3915 9551 3913 9532 3917 9518 3913 9519
      3897 9519 3896 9517 3898 9516 3897 9513
      3897 9511 3895 9509 3896 9508 3898 9508
      3899 9506 3894 9506
TIME...MOT...LOC 0718Z 354DEG 27KT 3917 9506 3909 9532 3910 9552

Gargan
Local storm report, Jun 27, 5:27 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
527 AM CDT SAT JUN 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 AM     FLOOD            2 SW LAWRENCE           38.94N 95.29W
06/27/2020                   DOUGLAS            KS   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

&&

JW
Local storm report, Jun 27, 5:33 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
533 AM CDT SAT JUN 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     NON-TSTM WND GST 5 SSW EMPORIA           38.34N 96.20W
06/27/2020  M61 MPH          LYON               KS   ASOS

&&

JW

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:10 PM CDTSpecial Weather StatementTOPRepublic35 min
Jun 26, 8:22 PM CDTSevere Thunderstorm WarningTOPRepublic38 min
Jun 26, 8:42 PM CDTSevere Thunderstorm WarningTOPRepublic, Washington48 min
Jun 26, 9:21 PM CDTSevere Thunderstorm WarningTOPRepublic39 min
Jun 26, 9:49 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Republic, Washington41 min
Jun 26, 10:27 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Washington48 min
Jun 26, 11:03 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Ottawa42 min
Jun 26, 11:38 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Dickinson, Ottawa37 min
Jun 27, 12:09 AM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Ottawa51 min
Jun 27, 12:16 AM CDTSpecial Weather StatementTOPBrown29 min
Jun 27, 12:25 AM CDTSevere Thunderstorm WarningTOPRepublic35 min
Jun 27, 12:38 AM CDTFlash Flood WarningTOPClay, Cloud8 hr
Jun 27, 12:55 AM CDTSpecial Weather StatementTOPClay, Ottawa65 min
Jun 27, 12:58 AM CDTSpecial Weather StatementTOPBrown62 min
Jun 27, 1:24 AM CDTSpecial Weather StatementTOPNemaha36 min
Jun 27, 1:40 AM CDTSpecial Weather StatementTOPAtchison35 min
Jun 27, 1:56 AM CDTFlash Flood WarningTOPOttawa7 hr
Jun 27, 1:59 AM CDTSpecial Weather StatementTOPJackson31 min
Jun 27, 2:02 AM CDTSpecial Weather StatementTOPJefferson28 min
Jun 27, 2:08 AM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha52 min
Jun 27, 2:19 AM CDTSpecial Weather StatementTOPDouglas26 min
Jun 27, 2:48 AM CDTSevere Thunderstorm WarningTOPDouglas42 min
Jun 27, 2:50 AM CDTAreal Flood AdvisoryTOPJefferson3 hr
Jun 27, 4:18 AM CDTAreal Flood AdvisoryTOPDouglas, Jefferson, Osage, Shawnee3 hr
Jun 27, 5:49 AM CDTFlash Flood WarningTOPDouglas3 hr
Jun 27, 9:15 AM CDTRiver Flood WarningTOPOttawa44 hr
Jun 27, 9:15 AM CDTRiver Flood WarningTOPDickinson, Ottawa, Saline4 days

Nearby

River Flood Warnings in Kansas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.